Oklahoma, 2008Flood in Oklahoma, April 8 to 9, 2008
April 8 to 9, 2008 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused a moderate flood along Polecat Creek near Sapulpa.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused a moderate flood along Polecat Creek near Sapulpa.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 8, 2:05 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 8, 2:05 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT TUE APR 8 2008
.DISCUSSION...
IN THE SHORT TERM...CHANCE OF THUNDERSTORMS REMAINS TONIGHT NEAR THE
COLD FRONT THAT WAS LAYING ACROSS THE EASTERN PORTIONS OF THE
FORECAST AREA THIS AFTERNOON.
TROUGH DIGGING DOWN THE WEST COAST WILL BE THE NEXT WEATHER PRODUCER AS
IT CARVES OUT A DEEP LONG WAVE TROUGH TO OUR WEST. WAVES OF ENERGY
COMING AROUND THE BOTTOM OF THE TROUGH WILL BRING A SPRING TIME SEVERE
WEATHER/FLASH FLOOD THREAT TO THE AREA BEGINNING WEDNESDAY AFTERNOON.
THIS WILL DEPEND A LITTLE ON HOW FAST THE RECOVERY OF THE LOWER
ATMOSPHERE IS AS THE COLD FRONT LIFTS BACK NORTH AS A WARM FRONT.
WEDNESDAY NIGHT INTO THURSDAY MORNING APPEARS TO BE A SIGNIFICANT
OPPORTUNITY FOR SEVERE WEATHER AND MAY INCLUDE FAST MOVING HP SUPERCELL
TYPE STORMS. COULD BE AN INTERESTING NIGHT.
NOT SURE IF FLASH FLOOD THREAT OR SEVERE THREAT IS THE MORE SIGNIFICANT
THREAT AT THIS POINT. WITH RAINFALL OVER THE PAST WEEK OR SO EVEN BRIEF
FAST MOVING STORMS WILL LIKELY TRIGGER SOME FLASH FLOODING.
EXTENDED PERIODS IN MEDIUM RANGE MODELS HAVE DIVERGING SOLUTIONS AND HAVE
DECIDED THE SOLUTION OFFERED BY HPC IS A REASONABLE COMPROMISE AND HAVE
FOLLOWED HPC GUIDANCE WITH ONLY MINOR CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 45 63 59 72 / 10 70 100 80
FSM 53 68 58 71 / 30 70 100 80
MLC 52 67 61 74 / 30 80 90 60
BVO 40 62 55 70 / 0 70 100 80
FYV 45 63 57 70 / 20 60 100 90
BYV 43 60 55 72 / 20 50 100 100
MKO 46 63 58 73 / 20 70 100 80
MIO 39 62 56 70 / 0 60 100 100
F10 46 65 60 72 / 20 80 100 70
HHW 57 70 62 73 / 50 80 80 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...10
LONG TERM....15
Hazardous weather outlook, Apr 8, 12:01 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT TUE APR 8 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
101 PM CDT TUE APR 8 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE THIS AFERNOON.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
DISCUSSION...
EARLY THIS AFTERNOON A COLD FRONT WAS APPROACHING THE ARKANSAS
AND OKLAHOMA BORDER AND THE OKLAHOMA AND TEXAS BORDER. THUNDERSTORMS
WILL BE POSSIBLE ALONG THE FRONT THIS AFTERNOON...BUT CLOUD COVER
SHOULD KEEP THE INSTABILITY IN CHECK SO SEVERE THUNDERSTORMS ARE
NOT EXPECTED.
TONIGHT THE COLD FRONT WILL STALL AND BECOME A WARM FRONT ACROSS
NORTH TEXAS. MOISTURE RIDING OVER THIS FRONT WILL LIKELY RESULT
IN THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA AND POSSIBLY POINTS
NORTHWARD. MARGINAL ELEVATED INSTABILITY SHOULD KEEP THE STORMS
BELOW SEVERE LIMITS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ELEVATED INSTABILITY WILL INCREASE WEDNESDAY AND THE WARM FRONT
WILL BEGIN TO MOVE NORTH. THE RESULT WILL BE STRONG THUNDERSTORMS
WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. IN
ADDITION HEAVY RAINT AND FLASH FLOODING WILL BE A CONCERN. THE
SEVERE THUNDERSTORM RISK LASTS INTO THURDAY AS THE WARM FRONT MOVES
NORTH OF THE AREA AND A DRY LINE AND COLD FRONT APPROACH FROM THE
WEST. THE CURRENT TIMING FOR THE DRY LINE WILL BE AROUND MIDDAY
THURSDAY. SHOULD THE DRY LINE BE SLOWER SHEAR AND INSTABILITY
SUGGEST SUPERCELLS WOULD BE POSSIBLE.
HIGH PRESSURE WILL BUILD INTO THE AREA FOR THURSDAY NIGHT AND
FRIDAY. MUCH OF THE REMAINDER OF THE UPCOMING WEEK WILL HAVE
DRY WEATHER.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST FOR THE
AND BE PREPARED FOR THE POTENTIAL SEVERE WEATHER WEDNESDAY AND
THURSDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Apr 8, 12:27 PM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT TUE APR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL BRISTOW 35.83N 96.39W
04/08/2008 E1.00 INCH CREEK OK LAW ENFORCEMENT
0254 AM HAIL 7 W SKIATOOK 36.37N 96.13W
04/08/2008 E1.00 INCH OSAGE OK PUBLIC
0300 AM TSTM WND GST HASKELL 35.82N 95.67W
04/08/2008 E0.00 MPH MUSKOGEE OK LAW ENFORCEMENT
TREE LIMBS DOWN IN HASKELL.
0309 AM HAIL KIEFER 35.94N 96.07W
04/08/2008 E1.75 INCH CREEK OK LAW ENFORCEMENT
0335 AM HAIL ONETA 36.02N 95.71W
04/08/2008 E2.00 INCH WAGONER OK PUBLIC
0340 AM HAIL 7 ENE BROKEN ARROW 36.09N 95.67W
04/08/2008 E1.25 INCH WAGONER OK NWS EMPLOYEE
0340 AM HAIL 6 NW COWETA 36.01N 95.73W
04/08/2008 E1.25 INCH WAGONER OK NWS EMPLOYEE
0341 AM HAIL TERLTON 36.19N 96.49W
04/08/2008 E0.75 INCH PAWNEE OK PUBLIC
0415 AM HAIL 3 E MAZIE 36.11N 95.31W
04/08/2008 E0.75 INCH MAYES OK PUBLIC
0442 AM HAIL PEGGS 36.08N 95.10W
04/08/2008 E0.75 INCH CHEROKEE OK PUBLIC
0459 AM HAIL TWIN OAKS 36.21N 94.85W
04/08/2008 E0.75 INCH DELAWARE OK POST OFFICE
0505 AM HAIL INOLA 36.15N 95.51W
04/08/2008 E1.00 INCH ROGERS OK POST OFFICE
0528 AM HAIL 5 W WAGONER 35.96N 95.46W
04/08/2008 E1.00 INCH WAGONER OK PUBLIC
0540 AM HAIL WAGONER 35.96N 95.37W
04/08/2008 E1.00 INCH WAGONER OK EMERGENCY MNGR
0800 AM FLASH FLOOD ONETA 36.02N 95.71W
04/08/2008 WAGONER OK PUBLIC
SIGNIFICANT STREET FLOODING OBSERVED ACROSS THE AREA.
&&
JBMLocal storm report, Apr 8, 12:30 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT TUE APR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM HAIL 3 E OWASSO 36.27N 95.80W
04/08/2008 E0.75 INCH ROGERS OK PUBLIC
&&
JBMLocal storm report, Apr 8, 3:05 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT TUE APR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 7 W SKIATOOK 36.37N 96.13W
04/07/2008 E0.88 INCH OSAGE OK PUBLIC
0351 AM TSTM WND GST 2 W OCHELATA 36.60N 96.02W
04/08/2008 E60.00 MPH OSAGE OK PUBLIC
ROOF BLOWN OFF OUTBUILDING/SHED
0404 AM TSTM WND DMG VERA 36.45N 95.88W
04/08/2008 WASHINGTON OK POST OFFICE
DAMAGE TO SKIRTING AROUND MOBILE HOME. SEVERAL HOMES LOST
SHINGLES. OUTBUILDING USED FOR GARAGE WAS MOVED BY THE
WIND.
0425 AM HAIL 5 N SAPULPA 36.07N 96.11W
04/08/2008 E0.88 INCH CREEK OK COUNTY OFFICIAL
0430 AM HAIL 1 NW TULSA 36.14N 95.94W
04/08/2008 E0.88 INCH TULSA OK PUBLIC
&&
SAAFlood, Creek
- When
- April 8, 3:56 PM CST to April 9, 3:10 AM CST
- Where
- Creek County, Sapulpa to 3 mi E of Sapulpa
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.000, -96.100
Polecat Creek near Sapulpa rose above its flood stage of 21 feet at 4:56 pm cdt on April 8th. The river crested at 25.30 feet at 10:50 pm cdt the same day. This crest classified the flood as a moderate flood. The river fell below its flood stage at 4:10 am cdt on April 9th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, April 8 to 10, 20087 injured · $45 million · EF1 · 99 events
- Flash Flooding and Hail in Arkansas, April 8, 2008$480,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Texas, April 8, 20081 injured · $50,000 · 1.75 in hail · 13 events
- Flooding in Iowa, April 8 to 16, 2008$55,000 · 5 events
- Drought in Texas, April 8 to 30, 200810 events
- Flash Flood and Hail in Arkansas, April 8, 200854 kt wind · 7 events
- Flooding in Missouri, April 8 to 15, 20086 events
- Heavy Snow and Winter Weather in Michigan, April 8 to 9, 20086 events
- Heavy Rain in Hawaii, April 8 to 10, 20086 events
- Strong Wind in California, April 8 to 9, 2008$3,000 · 3 events
- Damaging Wind in Missouri, April 8, 200850 kt wind · 1 event
- Hail in Oklahoma, April 8, 20080.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94473.